Alert archive / Wyoming / High Wind Watches in 2023
High Wind Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 24, 2023, 1:27 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Feb 24, 2023, 11:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2023, 1:27 AM MST (08:27 UTC)
- In effect from
- Feb 24, 2023, 11:00 PM MST
- Expired
- Feb 25, 2023, 1:56 AM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WWUS75 KCYS 240827 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 127 AM MST Fri Feb 24 2023 WYZ106-242300- /O.UPG.KCYS.HW.A.0020.230225T0600Z-230226T0600Z/ /O.NEW.KCYS.HW.W.0020.230225T0600Z-230226T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 127 AM MST Fri Feb 24 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Blowing snow may create visibility reductions below 1 mile at times. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...From 11 PM this evening to 11 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ110-242300- /O.NEW.KCYS.HW.A.0021.230225T0600Z-230226T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 127 AM MST Fri Feb 24 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. Blowing snow may create visibility reductions to less than 1 mile at times. * WHERE...North Snowy Range Foothills. * WHEN...From 11PM this evening through 5PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ116-117-242300- /O.NEW.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 127 AM MST Fri Feb 24 2023 ...HIGH WIND WATCH IN EFFECT FROM EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. Blowing snow may create visibility reductions under 1 mile at times. * WHERE...South Laramie Range and South Laramie Range Foothills. * WHEN...From 5AM Saturday through 5PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ BW
4 follow-up statements
595 WWUS75 KCYS 242033 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 133 PM MST Fri Feb 24 2023 WYZ110-251215- /O.UPG.KCYS.HW.A.0021.230225T0600Z-230226T0000Z/ /O.EXB.KCYS.HW.W.0020.230225T0600Z-230226T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 133 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph possible. Blowing snow may create visibility reductions less than one mile at times. * WHERE...North Snowy Range Foothills, including the Arlington and Elk Mountain area along Interstate-80. * WHEN...From 11PM this evening through 5PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-251215- /O.EXB.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/ East Platte County- Including the cities of Wheatland and Guernsey 133 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...East Platte County, including the Interstate-25 corridor. * WHEN...From 9 PM this evening to 11 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ106-251215- /O.EXT.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 133 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 11 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...Central Laramie Range and Southwest Platte County, including the Bordeaux area along Interstate-25. * WHEN...From 9 PM this evening to 11 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ118-251215- /O.EXA.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ Central Laramie County- Including the city of Cheyenne 133 PM MST Fri Feb 24 2023 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. Blowing snow may create visibility reductions less than one mile at times. * WHERE...Central Laramie County, including Cheyenne and the Interstate-25 corridor. * WHEN...From 5AM Saturday through 5PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ116-117-251215- /O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 133 PM MST Fri Feb 24 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. Blowing snow may create visibility reductions less than one mile at times. * WHERE...South Laramie Range and South Laramie Range Foothills, including the Interstate-80 corridor. * WHEN...From 5AM Saturday through 5PM Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
851 WWUS75 KCYS 250317 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 817 PM MST Fri Feb 24 2023 WYZ106-107-251300- /O.CON.KCYS.HW.W.0020.230225T0400Z-230226T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 817 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING UNTIL 11 PM MST SATURDAY... * WHAT...West winds 35 to 45 MPH with gusts up to 65 MPH expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...Central Laramie Range and Southwest Platte County, including Interstate 25 between Chugwater and Wheatland. * WHEN...From 9 PM this evening to 11 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ110-251300- /O.CON.KCYS.HW.W.0020.230225T0600Z-230226T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 817 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING UNTIL 5 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 MPH with gusts up to 60 MPH expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...North Snowy Range Foothills, including the Arlington and Elk Mountain along Interstate 80. * WHEN...From 11 PM this evening through 5 PM MST Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ116>118-251300- /O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 817 PM MST Fri Feb 24 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM SATURDAY THROUGH 5 PM MST SATURDAY AFTERNOON... * WHAT...West winds 25 to 35 MPH with gusts up to 60 MPH possible. Blowing snow may create visibility reductions less than one mile at times. * WHERE...South Laramie Range, South Laramie Range Foothills, and Central Laramie County including the Interstate 80 between Cheyenne and Laramie. * WHEN...From 5 AM Saturday through 5 PM MST Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAJ
438 WWUS75 KCYS 250446 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 946 PM MST Fri Feb 24 2023 WYZ110-251300- /O.EXT.KCYS.HW.W.0020.230225T0446Z-230226T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 946 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...West to southwest winds 25 to 35 MPH with gusts up to 60 MPH expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...North Snowy Range Foothills, including the Arlington and Elk Mountain along Interstate 80. * WHEN...Until 5 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ106-107-251300- /O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 946 PM MST Fri Feb 24 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST SATURDAY... * WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65 MPH expected. Blowing snow may create visibility reductions less than one mile at times. * WHERE...Central Laramie Range and Southwest Platte County, including Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 PM MST Saturday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or more can lead to property damage. && $$ WYZ116>118-251300- /O.CON.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 946 PM MST Fri Feb 24 2023 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SATURDAY THROUGH SATURDAY AFTERNOON... * WHAT...West to southwest winds 25 to 35 MPH with gusts up to 60 MPH possible. Blowing snow may create visibility reductions less than one mile at times. * WHERE...South Laramie Range, South Laramie Range Foothills, and Central Laramie County including the Interstate 80 between Cheyenne and Laramie. * WHEN...From 5 AM Saturday through 5 PM MST Saturday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MAJ
580 WWUS75 KCYS 250856 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 156 AM MST Sat Feb 25 2023 WYZ116>118-260015- /O.CAN.KCYS.HW.A.0021.230225T1200Z-230226T0000Z/ /O.NEW.KCYS.HW.A.0022.230227T0300Z-230227T1500Z/ South Laramie Range-South Laramie Range Foothills- Central Laramie County- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, and Cheyenne 156 AM MST Sat Feb 25 2023 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range, South Laramie Range Foothills and Central Laramie County. * WHEN...From Sunday evening through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Blowing snow may create visibility reductions less than one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ WYZ106-260015- /O.NEW.KCYS.HW.A.0022.230226T2100Z-230227T1500Z/ /O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 156 AM MST Sat Feb 25 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 70 mph. For the High Wind Watch, west winds 30 to 50 mph with gusts up to 80 mph possible. * WHERE...Central Laramie Range and Southwest Platte County. * WHEN...For the High Wind Warning, until 11 PM MST this evening. For the High Wind Watch, from Sunday afternoon through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Blowing snow may create visibility reductions less than one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ107-260015- /O.NEW.KCYS.HW.A.0022.230227T0300Z-230227T1500Z/ /O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0600Z/ East Platte County- Including the cities of Wheatland and Guernsey 156 AM MST Sat Feb 25 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 65 mph. For the High Wind Watch, west winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...East Platte County. * WHEN...For the High Wind Warning, until 11 PM MST this evening. For the High Wind Watch, from Sunday evening through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Blowing snow may create visibility reductions less than one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WYZ110-260015- /O.NEW.KCYS.HW.A.0022.230226T2100Z-230227T1500Z/ /O.CON.KCYS.HW.W.0020.000000T0000Z-230226T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 156 AM MST Sat Feb 25 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 70 mph. For the High Wind Watch, west winds 35 to 55 mph with gusts up to 80 mph possible. * WHERE...North Snowy Range Foothills. * WHEN...For the High Wind Warning, until 5 PM MST this afternoon. For the High Wind Watch, from Sunday afternoon through Monday morning. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. * ADDITIONAL DETAILS...Blowing snow may create visibility reductions less than one mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 23, 4:55 PM MST, 8 hours 32 minutes earlier.
Area forecast discussion, Feb 23, 4:55 PM MST, 8 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
455 PM MST Thu Feb 23 2023
.SHORT TERM...(Late this afternoon through Saturday night)
Issued at 245 PM MST Thu Feb 23 2023
Vigorous low pressure storm system located over the Upper Midwest and
Great Lakes continues to produce a wide variety of impactful winter
weather. In its wake, the arctic airmass is maintaining its icy grip
on our CWA with very cold temperatures and wind chills. Winds were
lighter this afternoon compared to yesterday, yet apparent temperatures
ranged from -5F to -25F degrees.
A potent upper low pressure system was located off the OR coast with
a trough axis extending into the Desert Southwest. A series of short
waves embedded in the southwest flow aloft were producing showers from
the Great Basin to the Four Corners. Mid/upper level clouds were
spreading northeast into south and southeast WY with snow showers
developing across western CO.
Short term forecast concerns will cold temperatures/wind chills
tonight, mountain snowfall, and potential strong winds for portions
of southeast WY.
Lead short wave to the southwest will track east-northeast over the
CWA tonight. Snow showers will increase in coverage along and west
of the Laramie Range this evening, with more isolated coverage to
the east. Low temperatures tonight will range the single digits above
to below zero. Despite the increased cloud cover, the coldest area
will be along the Pine Ridge from Converse County east to the northern
NE Panhandle. Wind speeds of 10-20 mph will lower wind chills to -20F
to -30F degrees and a Wind Chill Advisory was issued from 11 PM this
evening to 8 AM Friday morning. Snow showers will continue over Carbon
and western Albany counties Friday morning, gradually tapering off
in the afternoon. High temperatures Friday will range from the mid 20s
to mid 30s. Friday night will not be as cold with teens to lower 20s.
Total mountain snow accumulations will generally range from 4 to 8
inches, heaviest above 9500 feet. Elsewhere, accumulations will be
light, generally less than a half inch.
West-southwest winds will be increasing west of the Laramie Range
Friday afternoon with gusts of 30 to 50 MPH. 700-800mb wind speeds
increase to 55 to 60 kt Friday night and Saturday morning over the
Laramie Range. Local random forest high wind probables have trended
higher from the previous 12 hours, with 60 percent at Bordeaux. High
wind criteria is predicted between 09Z Saturday and 06Z Sunday. 850mb
CAG-CPR/CAG-BRX gradients rise above 60 meters, peaking between 60
and 70 meters Saturday. For Arlington, I-80 Summit and Foothills,
guidance shows elevated winds but not high winds. Issued a High Wind
Watch for WY Zone 106 (Bordeaux) valid from 11 PM Friday evening to
11 PM Saturday evening. The warming trend continues Saturday with
afternoon highs in the 30s and 40s.
.LONG TERM...(Sunday through Thursday)
Issued at 245 PM MST Thu Feb 23 2023
Sunday...Models indicate a progressive short wave trough aloft sweeping
across Wyoming and Colorado, though the bulk of the lift will be to
our south closer to the 500-300mb and 700-500mb quasigeostrophic lift,
thus we only anticipate scattered to numerous snow showers over our
Snowy and Sierra Madre Ranges.
Monday-Wednesday...Fast zonal flow aloft prevails with a series of
progressive short wave troughs passing overhead producing orographic
snow showers confined primarily to our Snowy, Sierra Madre and Laramie
Ranges. The best coverage of snow will be on Wednesday when low and
mid levels will be the most moist. After seasonably mild temperatures
Monday and Tuesday, a cold front will bring cooler temperatures for
Wednesday with 700mb temperatures near -14 degrees Celsius. The primary
weather effects will be occasional strong west winds, mainly for our
Wyoming wind prone locations such as Arlington, Bordeaux and Vedauwoo
where our local wind model and Craig to Casper height gradients look
favorable for wind gusts approaching high wind criteria at times. Have
adjusted our wind grids to account for these locally stronger winds.
Thursday...As the trough aloft passes overhead and winds aloft turn
northerly, decent surface to 700mb gradients suggest a breezy to windy
day, along with colder temperatures in the wake of a cold frontal
passage. Looks like enough cyclonic flow aloft to produce isolated
to scattered snow showers, most numerous over the mountains.
&&
.AVIATION...(For the 00Z TAFS through late Friday afternoon)
Issued at 455 PM MST Thu Feb 23 2023
Weak upper level trough and associated jet stream energy will push
northeast tonight across the Wyoming/Colorado border. Increasing
clouds will continue through 03z with some isolated to scattered
snow showers or snow flurries developing across the mountains and
move northeast across the eastern plains of southeast Wyoming and
western Nebraska.
HAZARDS/WEATHER TRENDS: VFR conditions will prevail this evening,
but MVFR conditions in low CIGS between 1500 to 3000 feet AGL are
expected as snow shower activity lifts northeast. Low probability of
IFR or lower conditions with this activity, so kept that out of the
TAF for now. Some fog and/or low CIGS below 500 feet are possible
around KCYS, KSNY, and KAIA after 08z Friday. Winds should remain
pretty light and variable over night with some gusty southwest winds
developing Friday afternoon around KRWL and KLAR.
&&
.FIRE WEATHER...
Issued at 245 PM MST Thu Feb 23 2023
No fire weather concerns due to high humidities and widespread snow
cover from the recent winter storm. A weather disturbance will produce
scattered snow showers tonight and Friday, mainly over the southern
Wyoming mountains. Accumulations will range from 4 to 8 inches. The
arctic cold airmass will linger tonight then move east Friday, allowing
temperatures to gradually warm into the weekend. West to southwest
winds will strengthen Friday afternoon west of the Laramie Range, then
shift east to the Laramie Range Friday night and Saturday. Periodic
weather disturbances in the southwest flow aloft will produce mountain
snow showers into early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Wind Chill Advisory from 11 PM this evening to 8 AM MST Friday
for WYZ102.
High Wind Watch from Friday evening through Saturday evening for
WYZ106.
NE...Wind Chill Advisory from 11 PM this evening to 8 AM MST Friday
for NEZ002-003-095-096.
&&
SHORT TERM...MAJ
LONG TERM...RUBIN
AVIATION...TJT/AM
FIRE WEATHER...MAJHazardous weather outlook, Feb 23, 11:17 AM MST, 14 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1117 AM MST Thu Feb 23 2023 NEZ002-003-019>021-054-055-095-096-WYZ101>105-107>109-111-113-115- 118-119-241830- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Central Laramie County-East Laramie County- 1117 AM MST Thu Feb 23 2023 This hazardous weather outlook is for portions of Panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Temperatures will slowly moderate into the single digits above zero this afternoon. Wind chill temperatures will range from -10 to -20 degrees. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ106-110-116-117-241830- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 1117 AM MST Thu Feb 23 2023 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Temperatures will slowly moderate into the single digits above zero this afternoon. Wind chill temperatures will range from 0 to -15 degrees. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Winds will strengthen Friday afternoon and continue into Saturday morning, and again Sunday night and Monday. Strong winds with gusts of 50 to 60 MPH will be possible. .Spotter information statement... Spotter activation will not be required. WYZ112-114-241830- Sierra Madre Range-Snowy Range- 1117 AM MST Thu Feb 23 2023 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of light to moderate snow will develop late this afternoon and continue tonight. Two to four inches is expected. Winds gusting to 30 MPH will produce patchy blowing snow. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The snow will linger Friday morning then taper off in the afternoon. Winds gusting to 50 MPH will create areas of blowing snow. .Spotter information statement... Spotter activation will not be required. MAJ
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:27 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 42 hr |
| Feb 24, 1:27 PM MST | Special Weather Statement | CYS | Laramie | 48 min |
Nearby
High Wind Watches in Wyoming, 2023Every high wind watch in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.